Copulae on products of compact Riemannian manifolds

Research output: Contribution to journalArticlepeer-review

9 Citations (Scopus)
2 Downloads (Pure)

Abstract

Abstract One standard way of considering a probability distribution on the unit n -cube, [0 , 1]n , due to Sklar (1959), is to decompose it into its marginal distributions and a copula, i.e. a probability distribution on [0 , 1]n with uniform marginals. The definition of copula was extended by Jones et al. (2014) to probability distributions on products of circles. This paper defines a copula as a probability distribution on a product of compact Riemannian manifolds that has uniform marginals. Basic properties of such copulae are established. Two fairly general constructions of copulae on products of compact homogeneous manifolds are given; one is based on convolution in the isometry group, the other using equivariant functions from compact Riemannian manifolds to their spaces of square integrable functions. Examples illustrate the use of copulae to analyse bivariate spherical data and bivariate rotational data.

Original languageEnglish
Pages (from-to)92-98
JournalJournal of Multivariate Analysis
Volume140
Early online date25 Apr 2015
DOIs
Publication statusPublished - Sept 2015

Keywords

  • Uniform scores
  • Bivariate
  • Convolution
  • Homogeneous manifold
  • Markov process
  • Uniform distribution

Fingerprint

Dive into the research topics of 'Copulae on products of compact Riemannian manifolds'. Together they form a unique fingerprint.

Cite this